Search

Loading...

Wednesday, 24 September 2014

Man's Steroid Reaction

I found this posted on the ITSAN Facebook page today. It is so compelling and I'm so happy to see steroid addiction might now get more recognition, especially because it showed a Google image search of other bloggers going through this horrific ordeal, that in turn may provoke others to do the same to read up on the condition.



Not everyone seems to be able to view the embedded version so here is a link to the website http://www.cbc.ca/news/canada/british-columbia/steroid-reaction-causes-b-c-dentist-to-question-prescription-1.2775404

It is however frustrating to see that the dermatologist is obviously aware of steroid addiction and just states that if he had weaned himself off he wouldn't have suffered the reaction. I suppose in one sense it's good to see at least one of them is aware of it and not just telling him it's just worsening eczema as every other derm seems to do.

Also it will be interesting to see if there ends up being some kind of epidemic with the steroids, seeing as there is currently some trouble with their manufacture. Will we be seeing a rise in red skinners?

Ever onwards and upwards!

Sunday, 21 September 2014

16 Months TSW

OK, I'm going to stop apologising for my absence and lack of communication as it must be getting old to you all now and I'm sure you can understand why I have been updating less and less.

Tomorrow will mark 16 months post topical steroid treatment. Hurray!

Since my last post where I had been bad, I had an appointment last week with my dermatology nurse who has since upped my dosage of Ciclosporin, and to counteract that, has also upped my Aciclovir in an attempt to prevent the herpeticum from reoccurring. I do have a cold at the moment though so we'll see how I fare in the next couple of weeks. I have my fingers firmly crossed because I also have an appointment with the dermatologist in 3 weeks and I can't be bothered to go through the steroid spiel again. I don't know if I mentioned before on my blog but I was referred by the hospital for liaison psychiatry and I can only think that is because they think I'm steroid phobic, Oh dear, dear, dear.

I've seen a lot of people getting better recently and that gives me some hope to hold on to. I already know I'm better from where I was when I started the journey last year... even if my poor health has brought with it a series of unfortunate illnesses that you couldn't even make up, including my mini stroke/ TIA that occurred last August. Crazy times.

I need to regain control of my strict vegan diet as I have strayed away as September is my birthday month and there have been too many occasions that have called for celebration. It is however becoming difficult now that the seasons have changed as fruit is becoming worse in quality which is putting me off slightly. No one likes mouldy fruit. Yuck! I don't think healthy eating has helped my skin yet but then again I haven't done it for long enough to yield good results. Plus boosting my immunity, especially on immunosuppressants is definitely necessary.

Also pics:

Me today

Yay for eyebrows. I need to get them sorted now because they actually look disgustingly wide.
This was the only photo I could capture where my face didn't look MEGA wrinkly. I don't think it's that bad in person but my camera seems to make me look about 80.



See! D;

Does anyone else suffer from this or has your skin managed to regain some of its former elasticity?


Anyways enough of my ramblings and I hope everyone is faring well.





Monday, 8 September 2014

15.5 Months

Hey guys,

Sorry I've been distant and didn't update after the weekend as I said I would. The calm never seems to last long for me and after a weekend of being a normal person, I found myself with eczema herpeticum again, and that's despite taking a maintenance dose of 400mg x2 daily. Since then I haven't had the lovely skin that I did and it has just been a constant battle to try to regain it.  I am however still managing to live a fairly normal life and haven't had any recovery days recently which I can only see as a positive thing.

Still chugging along and I believe I am now 15.5 months into withdrawal. Looks like I'm in it for the long haul. Was going to include some pictures but my phone doesn't seem to want to show the full extent of the damage. Never mind.